Jane Seymore, a 70-year-old actress best known for her appearances in “Live and Let Die,” “Dr. Quinn, Medicine Woman,” and countless more films and television shows, recently talked up about her experience with anaphylaxis, which nearly killed her.
The actress, who appears on the Irish Public Television program “The Meaning of Life,” was questioned by host Joe Duffy.
Were you on the verge of dying? Duffy asked.
“Yes, according to the doctors, I did die,” Seymour answered.
“I was playing Maria Callas in a movie about Onassis,” she recalled.
“I was in Madrid, Spain, at the time. That Saturday, I called production and told them I was sick. I should see a doctor.”
“The doctor showed up. He stated that she would need two weeks to recover. No, they said we need her Monday. As a result, doctors decided to inject me with an antibiotic.”
“They left, and the male nurse arrived to execute the procedure. I knew something wasn’t correct as soon as he shot me. I went into anaphylactic shock.”
“I remember that my heart started beating incredibly fast and then stopped. Silence.”
“It was like, ‘Something’s wrong, something’s wrong,’ and then there was serenity,” she recounts.
The most beautiful serenity, similar to that of deep meditation.
“There was a white light. Whoa, I thought, that’s very interesting. Then I realized I was looking down at myself for some reason. And all I could do was beg them to let me back to my body, saying, “Anybody, anything.” I want to raise my children. It was all I could think of.”
No mention of how Ms. Seymour was later brought back to life.
Anaphylaxis is a potentially lethal reaction to food, insect venom, or environmental stimuli that can occur unexpectedly, as it did in Ms. Seymour’s case.
Symptoms of anaphylaxis include
Skin responses include hives, itching, and flushed or pale skin, to name a few.
Low blood pressure (hypotension); constriction of the airways and enlargement of the throat or tongue, which can cause wheezing and breathing difficulty; a quick but faint pulse;
Nausea, vomiting, or diarrhea; dizziness or fainting.
The only drug that can stop and reverse the course of anaphylaxis is epinephrine.
If you have food or chemical allergies, you should always carry two epinephrine auto-injectors wherever you go. You need two because one dose may not be enough to halt the progression of anaphylaxis, or the device may break down or be utilized incorrectly.